Thunderstorm Wind, Bland
- When
- June 21, 3:00 PM EST
- Where
- Bland County, Rocky Gap
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.233, -81.100
Thunderstorm winds downed trees near Rocky Gap on the afternoon of the 21st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorm winds downed trees near Rocky Gap on the afternoon of the 21st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 21, 1:18 PM EST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 218 PM EDT TUE JUN 21 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... RADAR SHOWING SCTD CONVECTION FIRING ALONG THE BLUE RIDGE THIS AFTN IN AXIS OF SLIGHTLY BETTER CAPES/LIS UNDER RESIDUAL 5H COLD POOL LIFTING BACK NE ACROSS THE AREA ATTM. GIVEN ONLY WEAK SUPPORT WOULD EXPECT BEST COVERAGE THRU LATE THIS AFTN WITH THEN A RAPID DECREASE IN SHRA BY 00Z PER LOSS OF HEATING. THUS PLANNING TO CARRY JUST SLGT CHC POPS THIS EVENING BEFORE SKIES CLEAR LATE ALLOWING FOR ADTNL PATCHY FOG ESPCLY VALLEYS AND WHERE EARLIER RAIN OCCURRED. LOWS A BIT WARMER THAN LAST NGT GIVEN SOME RISE IN DEWPTS OVRNGT. NEXT S/W TROF RESPONSIBLE FOR KICKING OUT UPPER LOW WILL PROPEL ANOTHER WEAK COLD FRONT THRU THE REGION FROM THE NW ON WED. MODELS SHOW LOBE OF PREFRONTAL RH REACHING THE NW ZONES BY EARLY MORNING BEFORE WEAKENING UPON SLIDING SE THRU DOWNSLOPISH TRAJ. EARLIER TIMING OF FRONT SUGGESTS LESS CHC FOR DEEP AFTN CONVECTION SINCE BEST MOISTURE/LIFT WILL BE TO THE SE AT MAX HEATING. NOSE OF UPPER JET ZIPPING IN FROM THE NW ALSO SHOULD ALLOW FOR QUICK DRYING ALOFT AS SEEN IN FCST RAOBS SO WILL HOLD AT CHC POPS...ESPCLY NW EARLY AND ELSW MID MORNING INTO EARLY AFTN. OTRW GNRLY PC WITH A PERIOD OF OF MOSTLY CLDYS AS BAND OF RH SLIDES ACROSS. LIKE TEMPS CLOSER TO WARMER MAV WITH SOME SUN AND LITTLE 85H CHANGE UNDER GUSTY DOWNSLOPE IN THE AFTN. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... WED NIGHT-THU NIGHT... WILL SEE FRONT DEPARTING WED EVENING...AND KEEPING SLIGHT CHANCE TSRA IN THE SERN FA. HI PRS DROPS IN FROM THE NORTH COOLING THINGS SOMEWHAT. EASTERLY FLOW SETS UP THU-THU NIGHT...SO EXPECTING SOME CU/SC DEVELOPMENT ESPECIALLY IN THE MTNS THU AFTN. THU NIGHT...SOUNDINGS SHOW PRETTY DRY ATMOS...HOWEVER...WOULD NOT BE SURPRISED THAT A THIN LAYER OF STRATUS FORMS IN THE MTNS/FOOTHILLS SO KEEPING SKIES PCLDY FOR NOW. (FRI-TUE)... STILL LOOKING AT 5H RIDGE SETTING UP JUST OUR NORTH AND WEST. MODELS LEANING TOWARD MAINLY DRY CONDITIONS. FLY IN THE OINTMENT IS WEAKNESS DEVELOPING OFF THE SE COAST THIS WEEKEND AND WHAT IMPACT IT MAY HAVE ON OUR LOCAL WX. FOR NOW LEANING WITH MAINLY DRY CONDITIONS WITH SLIGHT CHANCE POPS SUN-MON...AS A PIECE OF ENERGY ROTATES IN NW/N FLOW ACROSS THE MID ATLANTIC...WITH WEAK FRONT. APPEARS BULK OF MOISTURE WITH ANY SE SYSTEM WILL BE SOUTH OF US. && .AVIATION... OUTSIDE OF DVLPG WRN ISOLD SHRA/TSRA...OVERALL VFR CONDITIONS EXPECTED TO CONT THRU THIS EVENING. WILL INCLUDE VCNTY MENTION OR TEMPO OF CONVECTION AT A FEW WRN TAF SITES EARLY ALONG WITH HIGH END MVFR CIGS...BEFORE SKIES CLR AFTER SUNSET. COULD AGAIN BE SOME VALLEY FOG PRODUCING MVFR/OCNL IFR VSBYS ESPCLY KLWB/KLYH AFTER MIDNGT BEFORE CLOUDS AHEAD OF THE NEXT COLD FRONT ARRIVE LATE. THIS BOUNDARY SHOULD PUSH A MID DECK INTO THE SE WVA TAF SITES BY 09Z WITH PSBL MVFR CIGS PENDING AMOUNT OF SHRA BETWEEN 11-14Z. ELSW...EXPECT SCTD CU/AC WELL AHEAD OF THE FRONT WITH A VCNTY SHRA MENTION AT KROA MID MORNING WED OTRW VFR. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && JH/WP/JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 539 AM EDT TUE JUN 21 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-220930- ALLEGHANY NC-ALLEGHANY VA-AMHERST-APPOMATTOX-ASHE-BATH-BEDFORD-BLAND- BOTETOURT-BUCKINGHAM-CAMPBELL-CARROLL-CASWELL-CHARLOTTE-CRAIG-FLOYD- FRANKLIN-GILES-GRAYSON-GREENBRIER-HALIFAX-HENRY-MERCER-MONROE- MONTGOMERY-PATRICK-PITTSYLVANIA-PULASKI-ROANOKE-ROCKBRIDGE- ROCKINGHAM-SMYTH-STOKES-SUMMERS-SURRY-TAZEWELL-WATAUGA-WILKES-WYTHE- YADKIN- 539 AM EDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA... NORTHWEST NORTH CAROLINA...SOUTHEAST WEST VIRGINIA...CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JJ
The Roanoke radar (KFCX), 77 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461381.